Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 40, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jul 7, 2025, 9:52 PM CDT for Norman County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 9:52 PM CDT (02:52 UTC)
- Expired
- Jul 7, 2025, 10:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 87 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
493
WFUS53 KFGF 080252
TORFGF
MNC107-080315-
/O.NEW.KFGF.TO.W.0040.250708T0252Z-250708T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
952 PM CDT Mon Jul 7 2025
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Northeastern Norman County in northwestern Minnesota...
* Until 1015 PM CDT.
* At 952 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gary, or 43 miles northeast of Fargo, moving
southeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. There have been numerous
previous reports of Tornadoes with this cell but not
since 935pm
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Gary, Faith, Waukon, Flaming, and Ranum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4722 9612 4738 9645 4748 9637 4746 9607
4730 9607
TIME...MOT...LOC 0252Z 293DEG 21KT 4739 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Thomas1 follow-up statement
645
WWUS53 KFGF 080309
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1009 PM CDT Mon Jul 7 2025
MNC107-080319-
/O.EXP.KFGF.TO.W.0040.000000T0000Z-250708T0315Z/
Norman MN-
1009 PM CDT Mon Jul 7 2025
...THE TORNADO WARNING FOR NORTHEASTERN NORMAN COUNTY WILL EXPIRE AT
1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Minnesota.
&&
LAT...LON 4722 9612 4738 9645 4748 9637 4746 9607
4730 9607
TIME...MOT...LOC 0309Z 293DEG 21KT 4735 9619
$$
ThomasWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 7, 6:35 PM CDT, 3 hours 17 minutes earlier. Its key messages:
- Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats...
- A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night...
- There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe...
Area forecast discussion, Jul 7, 6:35 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 635 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... - A severe risk, level 1 out of 5 is possible Wednesday afternoon into Wednesday night... - There is an 80 percent chance for thunderstorms across the area Thursday into Thursday night. Storms may be strong to severe... && .UPDATE... Issued at 635 PM CDT Mon Jul 7 2025 We continue to have strong to severe thunderstorms impacting portions of eastern North Dakota and northwestern Minnesota this evening. Some of these have been supercellular producing large hail. Latest report was from the Severe Thunderstorm over northeastern Grand Forks county moving into northwestern Polk county of quarter size hail in the city of Manvel. Overall the environment still remains conducive for strong to severe thunderstorms through this evening, but we are starting to see a downward trend in intensity of the current storms. Low and Mid level lapse rates are slowly diminishing and CAPE is trending downward in parts of the area. Ramsey, Cavalier, and Towner counties have been removed from the Severe Thunderstorm Watch and the rest of the counties in the watch remain through 10pm. && .DISCUSSION... Issued at 433 PM CDT Mon Jul 7 2025 ...Synopsis... Storms developing along and ahead of a frontal boundary moving through the area this afternoon and evening with severe activity already occuring and expected through the evening hours. Frontal boundary moves east into Tuesday with high pressure building into the region. Another weak shortwave will move through the area mid-week bringing another round of storm chances and potential isolated severe storms before a larger storm system impacts the area Thursday into Friday. This system will bring more widespread chances for storms and severe weather. ...Severe risk, level 2 out of 5 continues into this evening. Damaging wing gusts, hail to golf ball size and an isolated tornado are the main severe threats... Storms continue to form along and ahead of the cold front stretching from north to south across northeast ND. Instability is decent, with deep layer shear in the 35-45kt range. Initially have the chance for an isolated tornado near the boundary and closer to the low across the northern forecast area where low level shear is stronger and greater low level instability/stretching, etc. A transition to more hail/wind is expected through the evening and as the front pushes east. Previous Discussion... ...Wednesday Severe Risk... Wednesday late aftn/eve will see a short wave move ESE across the area. The airmass advecting north into the area, esp central ND, is more unstable with MUCAPES over 3500 j/kg and high temps in central ND fcst to be low 90s. 0-6 km shear is 30kts or less though. SPC did insert a marginal risk for eastern and central ND due to instability being quite high and weak wave moving ESE thru the area. ...Thursday into Thursday night.... Thursday afternoon and night has for the last several days been highlighted as the most unstable day in the 7 days. MUCAPE values from ensembles (EC/GEM,GFS) from 00z runs all over 3500 j/kg with likely over 4000 j/kg. But issue is placement of 500 mb system with this and placement of 500 mb jet. Model continuity has been poor. Thus question is with all the instability will there be enough forcing and shear aloft to generate a higher end severe threat. That remains to be seen. Given the conditions fcst all hazards would be possible, though wind/hail favored vs tornado as unsure of any surface boundary location. We also have some sfc CIN to overcome. But highs are forecast to be low 90s and dew pts low 70s. If either one can over achieve that will add to instability. For Friday and Saturday forecast hangs on development of 500 mb low and placement and track. GFS been all over the place in the last 24 hours with ECMWF the most consistent in having upper low in the area Saturday with persistent area of showers and t-storms near and just east of the wave over much of the area Friday. Slower ECMWF would keep rain chance longer into Saturday vs NBM. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 635 PM CDT Mon Jul 7 2025 Thunderstorms continue to move toward GFK this evening, with lightning and erratic winds possible through 2z. DVL, TVF, FAR, and BJI will be an isolated chance for thunderstorms through the 4z timeframe as our environment slowly improves. Around 6z conditions clear out, with winds shifting toward the north and SCT clouds remain. There is a potential for overnight fog, but chances remain low at this time. VFR conditions post 6z for all TAF locations. Skies clear out around 18z through the end of the TAF period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Spender DISCUSSION...MJB AVIATION...Spender
Hazardous weather outlook, Jul 7, 4:34 AM CDT, 17 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 434 AM CDT Mon Jul 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-080945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 434 AM CDT Mon Jul 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 2 out of 5 risk for severe thunderstorms this afternoon and early evening for eastern North Dakota and northwest and west central Minnesota. The main hazards will be hail to 1.50 inch, wind gust 60 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a level 1 out of 5 risk for severe thunderstorms Wednesday afternoon and evening, but this is conditional risk as storms may not form. If they do then large hail and damaging wind risk. Thursday afternoon and evening will see a potentially higher risk of severe storms. All hazards are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jul 7, 8:43 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
843 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 7 SW Adams 48.34N 98.18W
07/07/2025 E2.50 Inch Walsh ND Public
0520 PM Hail 6 W Lankin 48.31N 98.05W
07/07/2025 M3.50 Inch Walsh ND Trained Spotter
&&Local storm report, Jul 7, 8:47 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
847 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail 8 N East Grand Forks 48.04N 97.04W
07/07/2025 E1.00 Inch Polk MN Public
&&
TTLocal storm report, Jul 7, 9:05 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
905 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Tornado 2 N Lockhart 47.47N 96.56W
07/07/2025 Norman MN Trained Spotter
&&
MJBLocal storm report, Jul 7, 9:10 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
910 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Tstm Wnd Dmg 5 ENE Reynolds 47.69N 97.00W
07/07/2025 Grand Forks ND Trained Spotter
Bin damage, broken trees, hayloft door
missing, and trampoline in the trees.
&&
MJBLocal storm report, Jul 7, 9:29 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
929 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Hail 4 E Key West 47.93N 96.70W
07/07/2025 E1.00 Inch Polk MN Public
&&
MJBLocal storm report, Jul 7, 9:34 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
934 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM Tornado 3 ENE Lockhart 47.46N 96.49W
07/07/2025 Norman MN Law Enforcement
&&
TTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:13 PM CDT | Special Weather Statement | FGF | Red Lake | 32 min |
| Jul 7, 7:15 PM CDT | Special Weather Statement | FGF | Polk | 30 min |
| Jul 7, 7:45 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 30 min |
| Jul 7, 7:55 PM CDT | Tornado Warning | FGF | Norman, Polk | 50 min |
| Jul 7, 8:58 PM CDT | Tornado Warning | FGF | Norman, Polk | 32 min |
| Jul 7, 9:27 PM CDT | Tornado Warning | FGF | Norman | 33 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.